Are there infections that can cause me difficulty swallowing?

Yes. Any infection of the throat can lead to swallowing difficulty. Tonsillitis, peritonsillar abscess, nasopharyngeal infections, laryngitis all cause trouble swallowing.
Absolutely. Any infection affecting the throat can cause difficulty swallowing (dysphagia). This includes tonsil infections, pharyngitis, esophagitis, and any abscess involving the throat/neck. These cause local swelling and pain which makes it difficult to swallow. There are other reasons for difficulty swallowing besides infection as well -- so difficulty on its own does not automatically mean an infection.

Related Questions

I am having difficulty swallowing. How do I know if it just a viral infection or something serious?

Duration of symptoms. It depends on 1) duration of symptoms 2) other symptoms like pain, weight loss 3) age 4) history of tobacco or alcohol abuse. If duration has been short (less than 2 weeks)with no weight loss and other symptoms of a viral infection (fever, chills) - then it is likely nothing to be concerned about. If long duration of symptoms (>2 weeks) with weight loss - it should be evaluated. Read more...
See your doctor. Your doctor can do a swab of the throat to check for step throat. There are many reasons that can cause difficulty swallowing. Check with your doctor. Read more...

Is it okay to crush cipro (ciprofloxacin) since I have difficulty swallowing? Will it still be effective to treat my bladder infection?

It's okay, but… Be sure not to crush the Cipro (ciprofloxacin) XR tablets. If it is plain Cipro (ciprofloxacin), it will not hurt anything. I would not take it with grapefruit juice or milk. In the future, if you let your doctor or pharmacist know that you have trouble swallowing pills, they could give you the suspension instead, which would probably be easier for you to take. Good luck. Read more...

17, difficulty swallowing, doctor said infection and gave me penicillin vk, 2 day now and it doesn't seem any better; I'm so scared I'm dying help me?

Strep throat. If your doctor is treating you for strep throat it may not influence the severity and duration of your symptoms. The purpose of the penvk is to prevent the development of post-streptococcal acute rheumatic fever. Give this time, you will get better. If you are having any trouble breathing, then go back to the doctor asap. Stay on course, be well and good luck. Read more...

17, difficulty swallowing, doctor says infection and gave me 6 days penicillin 5 days in I don't feel better? I'm so scared I have cancer, I have OCD 2

Follow up. The most common cause of sore throats are simple infections, allergies, and other throat irritations. Although cancers can cause soreness as a symptom, it is waaaay down on the list of things to worry about. I don't think you have to really worry about that at this point. However, since you have not gotten better and are almost done, i think it's worth asking your doctor to take another look. Read more...
Work w/ therapist. Of course cancer is scary. Painful symptoms that don't respond to rx start you worrying. It makes sense. And, w/ ocd it goes into an intense loop. If you have a therapist - work together to extinguish this trigger. If not, find one. Also, aim to learn how to trust. In some cases you can verify, in some it takes faith. There is help - direct your ocd toward your goal. Read more...